See Alike in...

Alike App

Browser

Grass_

417d

I’ve tried a number of different ADHD medications including strattera, qelbree, and one more I’m forgetting the name of. All of them caused me to go into bouts of depression with little motivation. But currently I’m on long release concerta and after starting on the 18 mg and feeling some benefits without the side affects I decided to move up a dose, but after a week I’m afraid this also might have more negative than positive side affect. Has anyone else had this issue when it comes to adhd meds?

Top reply
    • Eeeds

      409d

      Methylphenidate made me feel mentally unstable (anxious & depressed mainly). Lisdexamfetamine is working well for me, and if it's too long-acting dexamfetamine is also an option (but needs taking 2-3x for a full day's effect).

    • Eeeds

      409d

      Methylphenidate made me feel mentally unstable (anxious & depressed mainly). Lisdexamfetamine is working well for me, and if it's too long-acting dexamfetamine is also an option (but needs taking 2-3x for a full day's effect).

    • Charlie94

      409d

      Have you ever tried Modafinil? I have been on Ritalin before and then stopped and started taking Modafinil instead. Good boost for 6 hours minus the side effects of amphetamine based stims. Might be worth a try

    • IceCup

      411d

      This happened to me with straterra everytime we upped the dosage my focus would get better but my depression would get worse. Eventually I started Ritalin and things are better now

    • Moxxie

      411d

      I started on 18mg of the slow release concerta, first week I had a bunch of side effects (nausea, headache, listlessness, dizziness, general malaise, palpitationsand raised heart rate but within a safe range), I think there was a mild benefit? But not much, so I went up to 36mg after about a month. Side effects again, but slightly less mild than on the 18mg, and unfortunately the nausea/hangover feeling didn't go away, and I had less energy. I believe there is a 24mg tablet as well, so maybe talk to your doctor and see if that's an option to try? But also, I'm wondering if the slow gradual release of concerta just wasn't enough for me, but the higher dosage wasn't the answer, it might be I need a more immediate boost. I'm hopefully about to try fast release Ritalin, which is the same medication. It might be that that's how it is with you? After Council tried Lisdexamphetamine (Elvanse/Vyvanse) which didn't benefit me at all and came with a side effect I couldn't put up with, and have just given up on Atamoxetine (Strattera) as there were side effects and not the right benefits (I noticed when I stopped them that it suddenly got harder to stay focused in conversations again, my mood is a bit less steady so I'm back to getting overly excited or really annoyed etc. A bit more). I think it takes time a day a lot of trial and error before you find a medication that both helps with your ADHD symptoms but with the most manageable side effects. Good luck! Your doctor will be able to talk you through other options, and from what I've learnt there are a LOT

    • poppyblue

      412d

      I had this issue specifically with concerta, did feel a slight benefit, but then I dosed up and it made me spiral into depression and I was so insanely sleepy all the time, I work a physical job where I’m on my feet for 8 hours and I could barely keep my eyes open, when I switched to adderall it’s like the clouds opened up I feel so much more like myself. I was hesitant at first because of the stigma but it’s made so much of a difference for me, with that being said I have a friend who is the exact inverse (Adderall does absolutely zip and the only thing that works is concerta and she’s been on it for multiple years) so it really boils down to you and your body, don’t get discouraged it’s okay to need to try out lots of different things before you find what works. And of course, talk to your doctor, the more info you can give them about what you’re feeling, the better

    • Aaronb03

      412d

      The extended release works the best for me, and if I took it too early in the morning id have a crash of depression at night, but I found if I take it between 10and 11 am, it wears of right around dinner, then I get more energy and fuel from dinner to finish the evening and wind down. Try experimenting with things like that. Also, I only take it on days where I need it, I won't take it if it's a day I don't have schoolwork, and that helped me with side effects too

    • mckaylaeljsieharris

      412d

      omg yes adhd medication has sent me into depression since i was seven years old , but the problem is if you stop taking them it only gets worse this has atleast been my experience with ritalin ,concertra 36mg and xannigtan 36mg

    • lasaaagna

      414d

      you can always go back down worst case scenario – ppl change the meds they take all the time (I like short release bc I can fiddle around w the dosage and long release makes me more autistic? can’t rly explain it tbh)

    • PoopityScoop

      417d

      Yep! I’m starting to wonder if I really do have adhd . Adderall ir 5 mg didn’t really work, 10 mg XR didn’t work. Straterra doesn’t seem to be working rn either. 25 mg of straterra rn, I’m quitting today. They just don’t seem to work for me. 10 mg straterra seems to work though.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion